MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100152
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802); Intracranial Hemorrhage (1891)
Date of Event 08/24/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The date of death was not reported.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.A review of manufacturing documentation associated with this lot (k10051) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Microcoil migration away from the aneurysm and death are known potential complications associated with coil embolization procedures.With the amount of information available and without films of the event, it is not possible to draw a conclusion between the device and the reported event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed to the reported event rather than the design or manufacture of the device.The alleged coil migration may result in a non-target site embolization, ischemia, or infarct, and may require additional intervention.The relationship of the device to the reported death cannot be excluded based on the initial information available.The file will be re-reviewed if the additional information is received at a later date.This is one of 2 products involved with the reported complaint.The associated manufacturer report number is 3008114965-2020-00438.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a procedure on (b)(6) 2020, two coils (a 1.5mm x 2cm deltaxsft 10 coil: dlx100152 / k10051 and a 2.5mm x 5cm galaxy g3 coil: gly122505 / l13317) became dislodged from the aneurysm during the procedure and migrated into other vascular territories.The patient had since expired but it is unknown if this incident caused or contributed to the fatal outcome.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to make a correction to the investigation conclusions.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2020-00438 and 3008114965-2020-00439.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.H.6: investigation conclusions.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6)2020.[conclusion]: the healthcare professional reported that during a procedure on (b)(6)2020 , (b)(4) coils (a 1.5mm x 2cm deltaxsft 10 coil: dlx100152 / k10051 and a 2.5mm x 5cm galaxy g3 coil: gly122505 / l13317) became dislodged from the aneurysm during the procedure and migrated into other vascular territories.The patient had since expired but it is unknown if this incident caused or contributed to the fatal outcome.On (b)(6)2020 , additional information was received from the physician.The information indicated that the procedure on(b)(6)2020 was targeting a recurrent aneurysm that was previously coiled in(b)(6)2009.The target aneurysm was a 4.2mm x 2.7mm broad based recurrence anteriorly pointing nipple located on the anterior communicating artery (acom).Day 2, the patient had a wfns (world federation of neurosurgical societies):4-5, and fischer scale grade 4 sah.Both coils became dislodged into the a2 segment of the anterior cerebral artery (aca).The physician was unable to get the larger coil and unable to cannulate the left a2 and left the smaller coil.There was no additional intervention performed to reposition the dislodged coils in the aneurysm or secure the detached coils to the vessel wall.The coils ended up in the right pericallosal and left a2 segment.The patient expired on (b)(6)2020.The physician stated that he ¿does not have the death certificate to hand in, but the cause of death is likely to be sah and stroke.¿ per the physician, the dislodged coils may have contributed to the patient¿s death, but the patient ¿had poor grade sah and may have died anyway.¿ based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (k10051) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Microcoil migration away from the aneurysm and death are known potential complications associated with coil embolization procedures.With the amount of information available and without films of the event, it is not possible to draw a definite conclusion between the device and the reported event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique, that may have contributed rather than the design or manufacture of the device.Furthermore, the physician suspected that the dislodged coils could have contributed to the patient¿s death however he did indicate that ¿the patient had a poor grade sah and may have died anyway¿.The alleged coil migration meets mdr reporting criteria as a ¿malfunction¿ since this failure could result in non-target site embolization, ischemia, or infarct, and may require additional intervention.Since the event resulted in a serious health deterioration of the patient and his eventual death and since the relationship of the device to the reported event cannot be excluded; the event is considered mdr reportable with the classification of ¿death¿ for both complaint coils.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.H.6: component code: appropriate term/code not available (g07002) was used as there are no findings available because device was not returned.Updated sections: a.2, a.3, a.6, b.2, b.7, d.6.A, e.1, e.3, g.3, g.6, h.2, h.3, h.6, and h.10.This is one of (b)(4) products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2020-00438 and(b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) the purpose of this mdr submission is to include the additional event information received on (b)(6) 2021.This mdr submission also includes a revision / correction of the health effect ¿ clinical code.On (b)(6)2 021, procedure imaging was received.The images underwent independent physician review on the same day.The results are as follows: "a series of ap and lateral oblique images are provided accompanied by a description of the procedure and event.There are 6 sets of images (ap/lat oblique projections) pre coiling, post first coil, post second coil, post second coil migration, post first coil migration and final coil migration images.There is a previously coiled acom aneurysm with a moderate 4-5 wide necked recurrence at the base of the aneurysm along with a sausage shaped pseudoaneurysm projecting anteriorly.On images two and three there has been interval placement of 2.5 mm x 5 cm galaxy g3 and a 1.5 mm x 2 cm deltasoft coil into the pseudoaneurysm.Images 4 shows migration of the deltasoft coil into the rt.A2 and image 5 migration of the g3 into the base of the aneurysm.Image 6 shows migration of the g3 into the left a2 and occlusion of the rt callosal marginal branch of the aca likely from the migrated deltasoft coil.There is no accompanying information or video loops to document if the physician thought the coils were in a stable position.Also, there is no presence of a balloon or stent across the wide neck aneurysm.Image 2 (post coil1) shows a random configuration of the coil loops with a few loops in the main aneurysm recurrence base and on image 3 (post coil 2) shows that the deltasoft coil is more towards the base and does not appear to be intertwined with coil loops at the dome of the pseudoaneurysm likely representing an unstable coil mass configuration.It is likely that upon detachment given the poor coil integration, large aneurysm base and flow in the aneurysm that the second coil dislodged followed by pulling of the first coil into the aneurysm base which then became unstable given the broad nature of the aneurysm and flow and was further dislodged in the left a2.These events likely occurred because of poor initial coil placement however it is impossible to say without fluoro loops showing the stability or instability of the coil mass.Given the patient's poor initial wfns grade at presentation, the patient likely expired from the sah.Without a follow up ct to show infarcts in the aca distributions (potentially caused by the migrated coils) it is impossible to state if the migrated coils contributed to the patient's demise." physician name and date reviewed: (b)(6) 2021 microcoil migration away from the aneurysm, stroke, and death are known potential complications associated with coil embolization procedures.With the information provided, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics (i.E., wide neck), anatomical challenges, device selection, device interaction, and operator technique, that may have contributed rather than the design or manufacture of the device.Furthermore, the physician suspected that the dislodged coils could have contributed to the patient¿s death however he did indicate that ¿the patient had a poor grade sah and may have died anyway¿.The alleged coil migration meets mdr reporting criteria as a ¿malfunction¿ since this failure could result in non-target site embolization, ischemia, or infarct, and may require additional intervention.Since the device failures appear to have resulted in a serious health deterioration of the patient and his eventual death, the event is considered mdr reportable with the classification of ¿death¿ for both complaint coils.Corrected section: h.6.The health effect ¿ clinical code ¿intracranial hemorrhage¿ was revised / corrected to ¿stroke/cva¿.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2020-00438.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.H.6.The health effect ¿ clinical code ¿intracranial hemorrhage¿ was revised / corrected to ¿stroke/cva¿.

Brand Name
DELTAXSFT10 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10678929
Report Number3008114965-2020-00439
Device Sequence Number19571936
Product Code KRD
UDI-Device Identifier10886704077251
UDI-Public10886704077251
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDLX100152
Device Catalogue NumberDLX100152
Device Lot NumberK10051
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/30/2020
12/10/2020
03/24/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/08/2020
12/10/2020
03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 2.5MM X 5CM; GALAXY G3 2.5MM X 5CM
Outcome Attributed to Adverse Event Death;
Patient Age74 YR